Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2016, 5:49 PM EDT for Orange County, Rockland County, New York; Bergen County, Passaic County, New Jersey. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 25, 2016, 6:19 PM EDT
- In force
- 30 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bergen County, NJ, Passaic County, NJ, Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 125 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WUUS51 KOKX 252149
SVROKX
NJC003-031-NYC071-087-252230-
/O.NEW.KOKX.SV.W.0045.160725T2149Z-160725T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
549 PM EDT MON JUL 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY...
NORTHWESTERN BERGEN COUNTY IN NORTHEASTERN NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEASTERN NEW YORK...
SOUTHERN ORANGE COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 630 PM EDT
* AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UNIONVILLE TO NEAR SUSSEX TO NEAR ANDOVER...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR... WARWICK AND FLORIDA AROUND
600 PM EDT. CHESTER AND UPPER GREENWOOD LAKE AROUND 605 PM EDT.
RINGWOOD AND GREENWOOD LAKE AROUND 610 PM EDT. WEST
MILFORD...MONROE AND SLOATSBURG AROUND 615 PM EDT.
SUFFERN...BLOOMINGDALE...AND HARRIMAN AROUND 620 PM EDT. POMPTON
LAKES AND MONSEY AROUND 625 PM EDT. WAYNE...RAMSEY AND POMONA
AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HILLBURN...AIRMONT...WEST HAVERSTRAW...VIOLA...NEW HEMPSTEAD...MOUNT
IVY... HIGHLAND MILLS...HIGHLAND FALLS...KIRYAS JOEL AND CENTRAL
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4133 7459 4138 7396 4132 7398 4129 7394
4126 7397 4121 7397 4091 7427 4093 7429
4097 7428 4098 7430 4100 7430 4101 7439
4103 7442 4102 7443 4105 7445 4104 7450
4107 7449 4109 7450 4120 7437 4131 7459
TIME...MOT...LOC 2147Z 270DEG 34KT 4127 7453 4122 7456 4101 7476
HAIL...0.75IN
WIND...60MPH
$$
GOODMAN1 follow-up statement
690
WWUS51 KOKX 252219
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
619 PM EDT MON JUL 25 2016
NJC003-031-NYC071-087-252228-
/O.CAN.KOKX.SV.W.0045.000000T0000Z-160725T2230Z/
PASSAIC NJ-BERGEN NJ-ROCKLAND NY-ORANGE NY-
619 PM EDT MON JUL 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...NORTHWESTERN
BERGEN...ROCKLAND AND SOUTHERN ORANGE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS UP
TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4133 7459 4138 7396 4132 7398 4129 7394
4126 7397 4121 7397 4091 7427 4093 7429
4097 7428 4098 7430 4100 7430 4101 7439
4103 7442 4102 7443 4105 7445 4104 7450
4107 7449 4109 7450 4120 7437 4131 7459
TIME...MOT...LOC 2216Z 270DEG 34KT 4127 7415 4122 7419 4101 7439
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:45 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
345 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds to the west Tuesday and moves off the southeast coast
Wednesday into Thursday. A weak cold front approaches the region
Friday and will linger into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe thunderstorm watch in effect for most of the area.
Heat advisory continues, but will end early this evening, or after
convection impacts the area.
Biggest thunderstorm threat is for damaging winds. Initial
convective area impacting the region, with more upstream ahead of
upper trough, and sfc cold front.
Once convection works over the atmosphere, expect additional
activity to become elevated and weaken. Convection should push
offshore by around midnight as shortwave axis moves across.
Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.
There is a moderate risk of rip current development into this evening
as southerly wind waves increase to around 3 ft.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Quasizonal flow prevails as cold front settles just east and high
pressure builds. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the lower to mid 90s. Noticeably lower
dewpoints should keep heat indices close to air temps...but close
enough for heat advisory for NYC metro. Sea breezes should be
limited to late day and immediate south coasts...if at all.
High pressure builds Tuesday night. Lows range from the lower 60s
well inland to the lower 70s in and around NYC metro.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry Wednesday and Wednesday night as high pressure builds, and
zonal flow aloft remains.
Sfc front approaches Thursday ahead of mid/upper level weak
trough, and it appears that the upper trough amplifies just a
bit. The front may settle nearby through the weekend. This sets
the stage for unsettled weather with chances for showers and
thunderstorms through Sunday.
Temperatures will average above normal Wednesday and Thursday,
then temperatures settle back closer to normal thereafter.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms are expected this afternoon and evening.
First line moving across SW CT and across LI terminals 20-21z. A
second line is expected to move through all terminals late
afternoon/early evening.
VFR through this evening, except in thunderstorms where MVFR or
lower visibilities briefly possible.
S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.
MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON.
...NY Metro Enhanced Aviation Weather Support...
KJFK TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KLGA TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KEWR TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KTEB TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KHPN TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KISP TAF Comments: Initial line of showers/storms moves through
around 21z with second line possible this evening.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.
&&
.MARINE...
A cold front approaches the waters, then slowly moves through the
waters tonight. High pressure builds behind the front Tuesday and
Wednesday. A Frontal boundary then approaches and remains nearby
through the remainder of the week.
Sub SCA conditions are expected through the remainder of the
week.
&&
.HYDROLOGY...
There is the potential for 1/4 to 1/2 inch of rainfall, with
locally higher amounts, possibly 2+ inches, as numerous showers
and thunderstorms track across the region into this evening. This
presents a localized flash flood threat with any training cells.
There is the potential for scattered showers and thunderstorms,
across the area Thursday through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>007-009-
010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
080-176>179.
Heat Advisory from noon to 6 PM EDT Tuesday for NYZ072>075-176-
178.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...DS
MARINE...PW
HYDROLOGY...PWHazardous weather outlook, Jul 25, 3:18 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EDT MON JUL 25 2016 CTZ008-011-012-NYZ079-261700- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-010-NYZ078-261700- NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-177-261700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NORTHERN NASSAU- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>074-176-261700- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-261700- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 318 PM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-261700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-261700- KINGS (BROOKLYN)-SOUTHERN QUEENS- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ179-261700- SOUTHERN NASSAU- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-261700- SOUTHWESTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-261700- SOUTHEASTERN SUFFOLK- 318 PM EDT MON JUL 25 2016 ...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 5:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT MON JUL 25 2016
NYZ178-179-252145-
SOUTHERN QUEENS-SOUTHERN NASSAU-
509 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASSAU AND QUEENS
COUNTIES...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VALLEY
STREAM... MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
OCEANSIDE AROUND 515 PM EDT.
GARDEN CITY...MINEOLA...HEMPSTEAD AND BALDWIN AROUND 520 PM EDT.
FREEPORT AROUND 525 PM EDT.
WESTBURY AROUND 530 PM EDT.
LEVITTOWN...HICKSVILLE AND WANTAGH AROUND 535 PM EDT.
MASSAPEQUA AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...EAST
ROCKAWAY...NORTH WANTAGH...FRANKLIN SQUARE...INWOOD...NEW HYDE
PARK... ROCKVILLE CENTRE...EAST MEADOW...BELLMORE AND HEWLETT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.
LAT...LON 4070 7378 4078 7355 4078 7353 4079 7351
4065 7345 4064 7345 4063 7344 4063 7345
4064 7346 4064 7347 4063 7346 4061 7377
TIME...MOT...LOC 2108Z 255DEG 21KT 4068 7372Local storm report, Jul 25, 5:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NEWARK 40.72N 74.17W
07/25/2016 ESSEX NJ AMATEUR RADIO
CABLES WIRES DOWN ON ROADWAY AND REMOVED BY POLICE
&&
JELocal storm report, Jul 25, 5:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
537 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NEWARK 40.72N 74.17W
07/25/2016 ESSEX NJ AMATEUR RADIO
TREES AND WIRES REPORTED DOWN
&&
JESpecial weather statement, Jul 25, 5:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT MON JUL 25 2016
CTZ005-NJZ002-004-103-104-NYZ067>070-252230-
NORTHERN FAIRFIELD-EASTERN PASSAIC-WESTERN BERGEN-WESTERN
PASSAIC-EASTERN BERGEN-NORTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
541 PM EDT MON JUL 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
FAIRFIELD...PASSAIC...NORTHERN BERGEN...ROCKLAND...PUTNAM...NORTHERN
WESTCHESTER AND ORANGE COUNTIES...
AT 540 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WALDEN TO NEAR PELLETTOWN TO FIVE POINTS.
MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
WALDEN...WALLKILL AND MONTGOMERY AROUND 545 PM EDT.
NEWBURGH AND GARDNERTOWN AROUND 550 PM EDT.
NEW WINDSOR AROUND 555 PM EDT.
WEST MILFORD...COLD SPRING...WEST POINT...UPPER GREENWOOD LAKE AND
POUGHKEEPSIE--NEWBURGH AROUND 600 PM EDT.
RINGWOOD...GREENWOOD LAKE AND FAHNESTOCK STATE PARK AROUND 605 PM
EDT.
SLOATSBURG AND MAHOPAC AROUND 610 PM EDT.
RAMSEY...SUFFERN...LAKE CARMEL...CARMEL...BLOOMINGDALE AND NEW
YORK--NEWARK AROUND 615 PM EDT.
WAYNE...POMPTON LAKES...BREWSTER...MONSEY AND POMONA AROUND 620 PM
EDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4150 7344 4151 7339 4105 7394 4088 7425
4100 7430 4102 7443 4105 7445 4104 7450
4109 7450 4120 7437 4132 7460 4160 7421
4159 7395 4153 7400 4144 7398 4145 7398
4149 7393 4153 7353 4165 7352 4166 7349
TIME...MOT...LOC 2140Z 282DEG 42KT 4154 7420 4120 7466 4106 7487
GOODMANLocal storm report, Jul 25, 5:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM LIGHTNING FREEPORT 40.65N 73.58W
07/25/2016 NASSAU NY AMATEUR RADIO
LIGHTNING STUCK HOME ON SPORTSMAN AVENUE WITH FIRE
DEPARTMENT RESPONDING TO FIRE
&&
JESpecial weather statement, Jul 25, 5:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT MON JUL 25 2016
NJZ006-105>108-NYZ072-074-075-176-178-252215-
EASTERN UNION-WESTERN ESSEX-EASTERN ESSEX-HUDSON-WESTERN UNION-KINGS
(BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-
545 PM EDT MON JUL 25 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT UNION...SOUTHERN
ESSEX...HUDSON...KINGS...QUEENS...RICHMOND AND NEW YORK COUNTIES...
AT 543 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE CLUSTERED OVER
TOTTENVILLE...AND OVER PERTH AMBOY...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS AREA OF STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHEASTERN NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4050 7426 4055 7425 4056 7422 4059 7421
4060 7441 4067 7440 4066 7443 4069 7443
4075 7436 4079 7437 4078 7410 4076 7409
4078 7409 4076 7383 4058 7374 4054 7394
4057 7394 4056 7401 4060 7404 4052 7413
TIME...MOT...LOC 2143Z 275DEG 52KT 4055 7425The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:18 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Jul 25, 2:06 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Westchester | 54 min |
| Jul 25, 2:56 PM EDT | Special Weather Statement | OKX | Westchester | 64 min |
| Jul 25, 3:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 66 min |
| Jul 25, 3:16 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 27 hr |
| Jul 25, 3:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 3:45 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York, Queens | 60 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | OKX | New York | 22 min |
| Jul 25, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, Queens | 33 min |
| Jul 25, 4:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 25, 4:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Jul 25, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 32 min |
| Jul 25, 4:58 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 3 hr |
| Jul 25, 4:58 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Richmond | 32 min |
| Jul 25, 5:09 PM EDT | Special Weather Statement | OKX | Nassau | 36 min |
| Jul 25, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 33 min |
| Jul 25, 5:27 PM EDT | Special Marine Warning | OKX | 63 min | |
| Jul 25, 5:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Jul 25, 5:40 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 5:41 PM EDT | Special Weather Statement | OKX | Orange, Putnam, Rockland | 49 min |
| Jul 25, 5:45 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 30 min |
| Jul 25, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 25, 6:27 PM EDT | Special Weather Statement | OKX | Bronx, Rockland, Westchester | 48 min |
| Jul 25, 6:32 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 43 min |
| Jul 25, 6:46 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 119 min |
| Jul 25, 6:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jul 25, 3:13 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 47 min |
| Jul 25, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 52 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Union | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Severe Thunderstorm Warnings in New Jersey, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.